MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 20ML SYRINGE W/SPINNING SPIROS®, RED CAP; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 20ML SYRINGE W/SPINNING SPIROS®, RED CAP; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CH2020
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available for investigation.However, the customer provided a photo for evaluation.The evaluation has not yet been completed.
 
Event or Problem Description
The incident involved a 20ml syringe w/spinning spiros®, red cap.It was stated in the report that the doxorubicin syringe spilled onto the chemo pads at the end of the iv push.The spiros was attached correctly but somehow drug leaked out.No drug got on the patient or nurse.The patient was able to receive the majority of drug and no need to remake.On completion of iv push, the nurse noticed red drops of chemo on the chucks pad.The patient had received the full dose, but chemo was spilling out from the spiros cap.The cap filled with chemo, which typically does not happen.There was patient involvement and no patient harm reported.
 
Additional Manufacturer Narrative
One (1) photo was shared by the customer, where the item #ch2020 is observed to be fully connected into a syringe.A leak around and inside the spiro is observed.No additional damage was observed on the photo.The complaint of leaks can be confirmed based on the photo provided by customer.However, since no product sample was received for investigation a comprehensive failure investigation cannot be performed and a probable cause cannot be determined.The device history review for lot#5589540 was reviewed and no non conformities were found that would have led the reported condition on the complaint.

Brand Name
20ML SYRINGE W/SPINNING SPIROS®, RED CAP
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key18113254
Report Number9617594-2023-00976
Device Sequence Number20845890
Product Code ONB
UDI-Device Identifier00840619081201
UDI-Public(01)00840619081201(17)260901(10)5589540
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2026
Device Catalogue NumberCH2020
Device Lot Number5589540
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer12/07/2023
Initial Report FDA Received Date11/10/2023
Supplement Report FDA Received Date12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DOXORUBICIN, MFR UNK
Patient SexUnknown